Refractoriness (tachyphylaxis) to 'Sarin'.
Explore the source record for details and available documents.
SEARCH · Search PubMed
Search indexed PubMed citations on genomics, clinical trials, systematic reviews and public health. Explore titles, authors and supplied subject terms, then open the PubMed record.
Quote a phrase for an exact phrase match. Source license links do not imply unrestricted reuse.
Explore the source record for details and available documents.
Rebound acid hypersecretion after taking histamine H(2)-receptor antagonists is a now well-established class phenomenon. It has been demonstrated both basally and in response to meal and gastrin-releasing peptide stimulation, but not in response to peak pentagastrin stimulation. It is present by 3 days after treatment but has resolved by 10 days. A recent study in previously asymptomatic healthy volunteers has suggested that this phenomenon may be clinically relevant. Tachyphylaxis/tolerance after the use of H(2)-receptor antagonists is also now well established. It manifests as a loss of acid inhibitory efficacy and is also a class effect. It is present within a few doses but is not progressive after 29 days. Rebound acid hypersecretion after proton pump inhibitors has been shown for both basal and maximal acid output by 14 days after treatment. It is found in Helicobacter pylori -negative, but not positive, subjects, probably owing to the influence of the enhanced oxyntic gastritis that occurs during proton pump inhibitor therapy. It is a prolonged phenomenon, lasting for at least 2 months after a 2-month treatment course. This duration is likely to reflect its development as a result of trophic effects on the oxyntic mucosa. This trophism is caused by the marked hypergastrinaemia that occurs secondary to the profound acid suppression during proton pump inhibitor treatment. The clinical relevance of this phenomenon remains at present unknown. Tachyphylaxis/tolerance has not yet been shown in several short-term studies after taking proton pump inhibitors. A recent clinical study has, however, suggested that this phenomenon may merit longer-term evaluation.
Explore the source record for details and available documents.
Explore the source record for details and available documents.
Explore the source record for details and available documents.
Explore the source record for details and available documents.
Explore the source record for details and available documents.
Explore the source record for details and available documents.
Explore the source record for details and available documents.
Explore the source record for details and available documents.
Explore the source record for details and available documents.
12-0-Tetradecanoylphorbol acetate (TPA) applied to mouse ears rapidly induces an edema which is maximal by 6 hr but has substantially waned by 24 hr. (This is in contrast to many inflammatory agents that cause a prolonged edema lasting many days.) Reapplication of TPA at 16-24 hr will not provoke a second edematous response although increased erythema is evident. Arachidonic acid (AA) applied to mouse ears (4 mg) provokes an even more rapid edema which is maximal at 1 hr and has substantially waned by 6 hr. Reapplication of AA at 3-24 hr also will not provoke a second edematous response although, again, increased erythema does result. Pretreatment of ears with AA results in inhibition of the edema response to subsequent application of TPA, and TPA pretreatment moderately inhibits a subsequent response to AA. TPA-induced edema can be delayed by agents such as naproxen, an inhibitor of AA cyclooxygenase. In contrast, AA-induced edema is inhibited only by agents, such as phenidone, that inhibit both cyclooxygenase and lipoxygenase. The data suggest that the edemas result from interaction of the products of the cyclooxygenase and lipoxygenase pathways of AA metabolism. The lack of secondary edema response appears to be related to the inability of TPA or AA to reinduce vascular permeability. The effect is specific to AA and TPA; responses to xylene or anthralin are unaffected by TPA or AA pretreatment. It is postulated that the tachyphylactic effects observed involve lipoxygenase metabolites of AA.
Explore the source record for details and available documents.
Explore the source record for details and available documents.
Explore the source record for details and available documents.
The serum oestradiol levels of 1388 women treated with hormone implants at a menopause clinic were reviewed in 1988. Thirty-eight (3%) were found to be above 1750 pmol/l. Of these 38 women with supraphysiological oestradiol levels 23 had started therapy for menopausal symptoms and 15 for the premenstrual syndrome (PMS). Of the 23 women treated for menopausal symptoms 11 had a history of psychiatric referral for depression and nine had undergone a surgical menopause. Nine of the 15 women with PMS had a history of psychiatric referral for depressive symptoms. We conclude that the women who attain supraphysiological levels of oestradiol on implant therapy have a high frequency of psychopathology or surgical menopause and may require higher oestradiol levels for adequate control of symptoms.
Explore the source record for details and available documents.
Explore the source record for details and available documents.